Effexor weight gain

Antidepressants such as Effexor are used in the treatment of mental depression. Effexor has to be taken strictly as prescribed by the doctor, lest it could cause severe side effects. Normally Effexor treatment begins with small dosages and the dosage is increased slowly during the course of treatment. Similarly, if withdrawal of Effexor becomes necessary, it is also done in a gradual manner, by limiting the dosage step by step. Otherwise, the withdrawal can also cause side effects. The best way for withdrawal of Effexor could be by introducing supplements before actually starting the process of withdrawal of Effexor.

Even though Effexor is very useful in reinstating the mental balance effectively, there are norms also for using it. This drug should be used as per the guidelines provided in the leaflet which accompanies this medicine. Before putting this drug into use, it is also advisable to consult a pharmacist or a doctor on its usage. The course of treatment with this medicine should strictly be in line with the dosage and timings prescribed by the physician. Conventionally, for adults this drug is prescribed for two to three times a day, the dosage being 375 mg.


The studies have revealed that Effexor can cause weight gain. Anyway, this could only be a temporary development. The weight gain can be overcome within a few weeks, by doing regular exercises and by planning the diets. Some people have lost weight also, while they were on Effexor. Therefore, it is evident that Effexor has its effect on the weight of the person who takes it. However, this is not applicable to each and every person getting the treatment with Effexor. Effexor does not cause weight gain for every person treated with it. Many people have reported that they have not gained weight and it had remained unaffected while they were on Effexor.

It has been found that Effexor users may lose weight initially, but then may gain weight even six months after they started using Effexor. The weight gained does not vanish for at least a couple of weeks, subsequent to the withdrawal of Effexor. Among the side effects of Effexor, sexual dysfunction and weight gain are but only temporary effects which fade away within a month after the withdrawal of Effexor. These two side effects are not as severe as the other effects which include headache, dry mouth, sleepiness and nausea.

There is also a medical opinion that long term use of Effexor causes weight gain. It has also been found that heavy dosages of Effexor also can cause weight gain. Dosages of Effexor beyond 75 mg are supposed to cause weight gain. Therefore, it is to be borne in mind that 75 mg of Effexor a day for treating hot flashes is not going to cause weight gain. However, some medical experts feel that it is difficult to know if long term usage of Effexor can cause weight gain. It is a fact that many of these experts are Psychologists. Therefore, this information can only aid the patients to have extensive discussions with their physicians.

Studies carried out on weight gain due to use of antidepressants such as Prozac, Paxil and Celexa reveal that there are possibilities of gaining weight up to 20 pounds. However, weight gain due to usage of Effexor does not seem to be much severe as in the case of other antidepressants. The crippled metabolism of the body could be the main cause of the weight gain when Effexor is used. Therefore, it is not the quantity of food that determines weight gain when a patient used Effexor. If an Effexor user following a balanced diet and doing exercises on regular basis gains weight, then it is the metabolism to blame. There are chances that Effexor can cause sluggish metabolism, leading to weight gain.

Ads


Medical articles

Recommendations

Lexapro
Wellbutrin
Zoloft
Bulimic Symptoms

Site information